Aa
Aa
A
A
A
Close
Avatar universal

Dangers of suddenly stopping Fentanyl when I have a heart condition

Hoping to find  some help.  I cannot find a doctor in the Bay Area  that will prescribe Fentanyl anymore, so I am forced to suddenly stop taking it.  I also Mitral valve regurgitation  that I only need to have trimmed.  How dangerous will it be for me to suddenly stop the Fentanyl 100mcg?  I do have Oxycodone 5mgs  for breakthrough pain.  will the Oxycodone help?   I am despite for help.  Thanks
1 Responses
20803600 tn?1546262537
COMMUNITY LEADER
Why are you suddenly needing to stop the fentanyl, rather than slowly reducing/ tapering off ? Why did you wait until you are out before asking what to do?
Withdrawal is not usually life threatening, it is more like a severe case of the flu.
I would contact your cardiologist and primary physicians for direction.
Do NOT ATTEMPT to manage this on your own or from advice on the internet.
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches